FDA: Fluoroquinolone use not linked to retina detachment, aortic problems May 15, 2017 The Food and Drug Administration has found no evidence of a link between fluoroquinolone usage and retinal detachment or an aortic aneurysm and dissection, according to a new Drug Safety Communication update on potential serious, disabling side effects of oral and injectable fluoroquinolone antibiotics. Fluoroquinolones are used to treat acute bacterial sinusitis, acute bacterial exacerbation of chronic bronchitis, and uncomplicated urinary tract infections. Case Study In a safety communication published May 12, 2016, the FDA noted that serious side effects were possible from fluoroquinolone usage and that fluoroquinolones should only be prescribed when no other treatment options are possible. However, after reviewing patient cases and study findings, the FDA said the evidence didn’t support an association between fluoroquinolone usage and potential retinal or aortic dangers, according to its May 10, 2017, Drug Safety Communication update. Serious side effects associated with fluoroquinolone use include hallucination, depression, suicidal thoughts, tendinitis and tendon rupture, a “pins and needles” feeling in the arms and legs, joint pain and swelling, skin rash, and severe diarrhea. For more information visit our friends at MDedge.